IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Optimal growth with heterogeneous agents and the twisted turnpike: An example

  • Robert A. Becker

The dynamics of a welfare maximizing, heterogeneous agent, one sector optimal Ramsey model is analyzed assuming two agents, each with a distinct discount factor and log utility. Production is Cobb-Douglas. Explicit time varying policy functions are derived, one for each period. A Twisted Turnpike Property and eventually monotone dynamics are demonstrated to govern the evolution of the economy’s aggregate capital stock.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1111/j.1742-7363.2011.00172.x
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by The International Society for Economic Theory in its journal International Journal of Economic Theory.

Volume (Year): 8 (2012)
Issue (Month): 1 (03)
Pages: 27-47

as
in new window

Handle: RePEc:bla:ijethy:v:8:y:2012:i:1:p:27-47
Contact details of provider: Web page: http://www.blackwellpublishing.com/journal.asp?ref=1742-7355

Order Information: Web: http://www.blackwellpublishing.com/subs.asp?ref=1742-7355

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Takashi Kamihigashi, 2007. "On the Principle of Optimality for Nonstationary Deterministic Dynamic Programming," Discussion Paper Series 200, Research Institute for Economics & Business Administration, Kobe University.
  2. Timothy J. Kehoe & David K. Levine & Paul M. Romer, 1989. "Determinacy of equilibria in dynamic models with finitely many consumers," Staff Report 118, Federal Reserve Bank of Minneapolis.
  3. LE VAN, Cuong & VAILAKIS, Yiannis, . "Existence of a competitive equilibrium in a one sector growth model with heterogeneous agents and irreversible investment," CORE Discussion Papers RP -1762, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  4. Timothy J Kehoe & David K Levine, 1985. "Comparative Statics and Perfect Foresight in Infinite Horizon Economies," Levine's Working Paper Archive 1873, David K. Levine.
  5. Dur n, Jorge & Le Van, Cuong, 2003. "Simple Proof Of Existence Of Equilibrium In A One-Sector Growth Model With Bounded Or Unbounded Returns From Below," Macroeconomic Dynamics, Cambridge University Press, vol. 7(03), pages 317-332, June.
  6. Kehoe, Timothy J., 1991. "Computation and multiplicity of equilibria," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 38, pages 2049-2144 Elsevier.
  7. Bliss, Christopher, 1999. "The Real Rate of Interest: A Theoretical Analysis," Oxford Review of Economic Policy, Oxford University Press, vol. 15(2), pages 46-58, Summer.
  8. Coles, Jeffrey Link, 1985. "Equilibrium Turnpike Theory with Constant Returns to Scale and Possible Heterogeneous Discount Factors," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(3), pages 671-79, October.
  9. Duran, Jorge & Le Van, Cuong, 2000. "A simple proof of existence of equilibrium in a one sector growth modelp with bounded or unbounded returns from below," Discussion Papers (IRES - Institut de Recherches Economiques et Sociales) 2000025, Université catholique de Louvain, Institut de Recherches Economiques et Sociales (IRES).
  10. Becker, Robert A. & Foias, Ciprian, 1987. "A characterization of Ramsey equilibrium," Journal of Economic Theory, Elsevier, vol. 41(1), pages 173-184, February.
  11. Coles, Jeffrey L., 1986. "Equilibrium turnpike theory with time-separable utility," Journal of Economic Dynamics and Control, Elsevier, vol. 10(3), pages 367-394, September.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:bla:ijethy:v:8:y:2012:i:1:p:27-47. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)

or (Christopher F. Baum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.